Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Mar 16, 2012, 3:53 AM MDT for 12 counties in Montana. It took effect at Mar 16, 2012, 9:00 AM MDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2012, 3:53 AM MDT (09:53 UTC)
- In effect from
- Mar 16, 2012, 9:00 AM MDT
- Expired
- Mar 17, 2012, 8:32 PM MDT
- In force
- 36 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2980 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WWUS85 KGGW 160953 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 353 AM MDT FRI MAR 16 2012 ...WARM DRY AND WINDY CONDITIONS ARE LIKELY THIS AFTERNOON... .A DISTURBANCE WILL PASS THROUGH NORTHEAST MONTANA TODAY INCREASING WIND SPEEDS AND DRYING OUT THE LOWER ATMOSPHERE. A LATE ENTERING COLD FRONT COULD ALSO HELP TO MAINTAIN CRITICAL FIRE CONDITIONS INTO THE EARLY EVENING AND PROVIDE A SMALL SHIFT IN WIND DIRECTION. MTZ134-161100- /O.CAN.KGGW.FW.A.0003.120316T1500Z-120317T0300Z/ NORTHERN PHILLIPS-NORTHERN VALLEY- 353 AM MDT FRI MAR 16 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 134... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITY IS NOT ANTICIPATED TO DROP LOW ENOUGH.. AND WINDS SPEEDS WHILE GUSTY... WILL NOT BE STRONG ENOUGH TO GENERATE CRITICAL FIRE WEATHER CONDITIONS. THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR ZONE 134. $$ MTZ120-122-135>137-162130- /O.UPG.KGGW.FW.A.0003.120316T1500Z-120317T0300Z/ /O.NEW.KGGW.FW.W.0003.120316T1500Z-120317T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 353 AM MDT FRI MAR 16 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...135...136 AND 137. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS COULD RESULT IN RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
6 follow-up statements
445 WWUS85 KGGW 162115 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 315 PM MDT FRI MAR 16 2012 ...WARM DRY AND WINDY CONDITIONS ARE LIKELY INTO THIS EVENING... .A COLD FRONT MOVING EAST ACROSS NORTHEAST MONTANA THIS AFTERNOON AND EVENING...IS INCREASING WEST WINDS TO 20 TO 30 MPH. A DRY AND UNSEASONABLY WARM AIRMASS WILL RESULT IN RELATIVE HUMIDITIES IN THE TEENS INTO THIS EVENING. THE COMBINATION OF THE WIND AND LOW RELATIVELY HUMIDITY WILL MAINTAIN CRITICAL FIRE CONDITIONS INTO THE EVENING. MTZ120-122-135>137-170300- /O.CON.KGGW.FW.W.0003.000000T0000Z-120317T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 315 PM MDT FRI MAR 16 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120... 122...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...135...136 AND 137. * WINDS...WEST 20 TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND INCREASED WINDS COULD RESULT IN RAPID FIRE GROWTH. THERE HAS BEEN NO SIGNIFICANT RAIN OR SNOW FOR MOST AREAS IN THE PAST 2 WEEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
257 WWUS85 KGGW 170259 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 859 PM MDT FRI MAR 16 2012 ...WARM DRY AND WINDY CONDITIONS ARE LIKELY TO CONTINUE THROUGH TOMORROW... A WARM AIR MASS WILL RESULT IN RELATIVE HUMIDITIES IN THE TEENS THROUGH TOMORROW. THE COMBINATION OF THE WIND AND LOW RELATIVELY HUMIDITY WILL MAINTAIN CRITICAL FIRE CONDITIONS INTO THE EVENING. MTZ120-135>137-170400- /O.CAN.KGGW.FW.W.0003.000000T0000Z-120317T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 859 PM MDT FRI MAR 16 2012 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 120...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE COME UP DUE TO SOME LIGHT RAIN ACROSS THE REGION ALONG WITH DECREASING WIND SPEEDS. SO... THE RED FLAG WARNING HAS BEEN CANCELLED. $$ MTZ122-171100- /O.EXT.KGGW.FW.W.0003.000000T0000Z-120318T0700Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 859 PM MDT FRI MAR 16 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM MDT SUNDAY FOR FIRE WEATHER ZONE 122... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 1 AM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONES 122. * WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND INCREASED WINDS COULD RESULT IN RAPID FIRE GROWTH. THERE HAS BEEN NO SIGNIFICANT RAIN OR SNOW FOR THIS ZONE IN THE PAST 2 WEEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
739 WWUS85 KGGW 170328 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 928 PM MDT FRI MAR 16 2012 ...WARM DRY AND WINDY CONDITIONS ARE LIKELY TO CONTINUE THROUGH TOMORROW... A WARM AIR MASS WILL RESULT IN RELATIVE HUMIDITIES IN THE TEENS THROUGH TOMORROW. THE COMBINATION OF THE WIND AND LOW RELATIVELY HUMIDITY WILL MAINTAIN CRITICAL FIRE CONDITIONS INTO THE EVENING. MTZ122-171100- /O.EXT.KGGW.FW.W.0003.000000T0000Z-120318T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 928 PM MDT FRI MAR 16 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONES 122. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND INCREASED WINDS COULD RESULT IN RAPID FIRE GROWTH. THERE HAS BEEN NO SIGNIFICANT RAIN OR SNOW FOR THIS ZONE IN THE PAST 2 WEEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
448 WWUS85 KGGW 170958 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 358 AM MDT SAT MAR 17 2012 ...WARM DRY AND WINDY CONDITIONS CONTINUE THROUGH TODAY... A WARM AIR MASS WILL RESULT IN RELATIVE HUMIDITY IN THE TEENS AGAIN TODAY. THE COMBINATION OF THE WIND AND LOW RELATIVELY HUMIDITY WILL MAINTAIN CRITICAL FIRE CONDITIONS INTO THE EVENING. MTZ122-172130- /O.CON.KGGW.FW.W.0003.000000T0000Z-120318T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 358 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122. * WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND INCREASED WINDS COULD RESULT IN RAPID FIRE GROWTH. THERE HAS BEEN NO SIGNIFICANT RAIN OR SNOW FOR THIS ZONE IN THE PAST 2 WEEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
449 WWUS85 KGGW 172053 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 253 PM MDT SAT MAR 17 2012 ...WARM DRY AND WINDY CONDITIONS CONTINUE THROUGH TODAY... A WARM AIR MASS WILL RESULT IN RELATIVE HUMIDITY IN THE TEENS AGAIN TODAY. THE COMBINATION OF THE WIND AND LOW RELATIVELY HUMIDITY WILL MAINTAIN CRITICAL FIRE CONDITIONS INTO THE EVENING. MTZ122-180300- /O.CON.KGGW.FW.W.0003.000000T0000Z-120318T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 253 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122. * WINDS...SOUTHEAST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND INCREASED WINDS COULD RESULT IN RAPID FIRE GROWTH. THERE HAS BEEN NO SIGNIFICANT RAIN OR SNOW FOR THIS ZONE IN THE PAST 2 WEEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
911 WWUS85 KGGW 180232 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 832 PM MDT SAT MAR 17 2012 ...WARM DRY AND WINDY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON... .VERY WARM TO HOT CONDITIONS WILL PREVAIL ON SUNDAY IN FIRE WEATHER ZONE 122. HIGHS IN THE UPPER 70S TO LOW 80S ARE FORECAST...WHICH MAY BREAK TEMPERATURE RECORDS FOR THE ENTIRE MONTH OF MARCH. HUMIDITY IN THE AFTERNOON WILL ALSO BE A LITTLE DRIER THAN TODAY. WINDS OF 10 TO 25 MPH ARE EXPECTED TO BE SUFFICIENT TO GENERATE CRITICAL FIRE WEATHER CONDITIONS. MTZ122-181100- /O.CAN.KGGW.FW.W.0003.000000T0000Z-120318T0300Z/ /O.NEW.KGGW.FW.A.0004.120318T1800Z-120319T0200Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 832 PM MDT SAT MAR 17 2012 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED. * AFFECTED AREA...FIRE WEATHER ZONES 122. * WINDS...SOUTHEAST 10 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND INCREASED WINDS COULD RESULT IN RAPID FIRE GROWTH. THERE HAS BEEN NO SIGNIFICANT RAIN OR SNOW FOR THIS ZONE IN THE PAST 2 WEEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Mar 15, 9:12 PM MDT, 6 hours 41 minutes earlier.
Area forecast discussion, Mar 15, 9:12 PM MDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 912 PM MDT THU MAR 15 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... A SMALL MESOSCALE HIGH HAS PLACED ITSELF OVER CENTRAL MONTANA THIS EVENING ALLOWING SURFACE WINDS TO DROP DOWN TO NEARLY NOTHING WITH A SETTING DEVELOPING INVERSION. DEWPOINTS AND RHS ARE RECOVERING RATHER WELL THIS EVENING DUE TO THE LIGHT WINDS. A SMALL OPENING IN SKY COVER IN SATELLITE APPEARS TO BE DEVELOPING OVER CENTRAL MONTANA AS WELL AND HAVE TWEAKED NORTHWESTERN ZONES TO COMPENSATE FOR THIS. OTHERWISE CONDITIONS LOOK FAIRLY DEAD ON FOR THE OVERNIGHT PERIOD. GAH PREVIOUS SHORT TERM DISCUSSION... A SYSTEM MOVING ONSHORE OF THE PACIFIC NORTHWEST IS SENDING A MOIST SOUTHWEST FLOW INTO THE AREA. THE SOUTHWEST FLOW HAS STRENGTHENED AND WAS PUSHING WARMER AIR INTO EASTERN MONTANA THIS AFTERNOON WITH TEMPERATURES RISING THROUGH THE 60S AND APPROACHING 70 IN CENTRAL AND EASTERN PORTIONS OF THE STATE. A COLD FRONT THOUGH LOOKS TO MOVE ACROSS THE WESTERN AND CENTRAL TOMORROW MORNING WITH TEMPS ABOUT 6*C COOLER ACROSS THE FRONT (AT 850 MB). THIS WILL KEEP THE WESTERN ZONES TEMPS IN THE LOW TO MID 60S WHILE THE SE ZONES SHOULD EASILY REACH THE 70S. TEMPS OVERNIGHT TONIGHT WILL LIKELY BE HELD UP A BIT WITH THE PRE- FRONTAL SUBSIDENCE. ON SATURDAY...THE TROUGH ELONGATES OFF THE WEST COAST WITH A GREAT DEAL OF ENERGY DIVING TOWARD CALIFORNIA. LOTS OF WARM AIR LOOKS TO SURGE NORTH ALONG THE FRONT RANGE OF THE CENTRAL ROCKIES. A WARM FRONT MAY HELP TRIGGER SOME SHOWERS ACROSS MAINLY THE WESTERN ZONES WITH QPF OF 0.05 OR LESS. WITH 850 MB TEMPS OF +15*C BEING PULLED INTO THE SW ZONES...RAISED TEMPS HERE INTO THE 70S. JAMBA .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... INCOMING UPPER TROUGH FROM THE W SPLITS ITS ENERGY INTO 3 PARTS. THE MIDDLE PART OF IT DEVELOPS A WELL-ORGANIZED SURFACE LOW PRESSURE SYSTEM THAT MOVES THRU E MT SUN NIGHT AND MON. ALL MODELS LOOK THREATENING FOR PRECIP FOR NE MT. LARGE-SCALE MODEL AGREEMENT GOOD...INCLUDING GFS ENSEMBLES. POPS ADJUSTED SOME...HOWEVER ENOUGH MODEL UNCERTAINLY ON DETAILS...MOISTURE...TIMING...AND MOVEMENT TO LIMIT POPS TO THE CHANCE CATEGORY FOR ANY ONE PARTICULAR FORECAST PERIOD...THE BEST CHANCE APPEARING TO BE SUN NIGHT/MON. QPF UNCERTAINTY IS QUITE A BIT...RECENT MODEL QPF VARYING FROM UNDER A TENTH OF AN INCH TO ALMOST AN INCH. THIS SYSTEM APPEARS MAINLY A RAIN PRODUCER. THE AIRMASS STARTS RATHER WARM...BUT SLOWLY AND STEADILY COOLS FROM THE W AS THICKNESSES DROP BELOW 540 MB...AND 850 TEMPS BELOW 0C LATE MON NIGHT/TUE MORN. THUS...PRECIP MAY END AS SNOW...BUT QUITE A BIT OF UNCERTAINLY ON HOW THAT PLAYS OUT. THE REMAINDER OF THE PERIOD HAS SOUTHWEST FLOW ALOFT WITH WEAK RIDGING AND GENERALLY DRY WEATHER. SIMONSEN PREVIOUS LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... DEEP LONG WAVE TROF SLIDING ACROSS THE WESTERN STATES THE MAIN FEATURE FOR THE WEATHER THROUGH THE WEEKEND AND INTO NEXT WEEK. MODELS CONTINUE TO DIVERGE ON DETAILS BUT FAIRLY REASONABLE WITH MAIN FEATURES. OVER THE WEEKEND...BASE OF THE TROF PUSHES THROUGH SOUTHERN CALIFORNIA...WITH A STRONG SOUTHERLY JET EXTENDING ALONG THE FRONT RANGE INTO CANADA. LEE CYCLOGENESIS OCCURS OVER MONTANA IN RESPONSE TO A SHORTWAVE LIFTING NORTH ACROSS THE GREAT BASIN. VERY WARM AND DRY AIR REMAINS ACROSS THE NORTHERN PLAINS WHILE A COLDER AND MOISTER AIRMASS FILTERS EASTWARD WITH THE UPPER TROF AXIS. PRECIPITATION CHANCES AND TYPE DEPEND ON WHERE THE BOUNDARY BETWEEN THESE AIRMASSES SETS UP AND THIS IS ONE AREA WHERE THE MODELS DIFFER. ECMWF IS SLOWER THEN THE GFS WITH LIFTING THE SURFACE LOW INTO CANADA...AND BRINGING THE COLD AIR INTO EASTERN MONTANA...THUS KEEPING THE CHANCES OF PRECIPITATION GOING A LITTLE LONGER FROM SUNDAY INTO MONDAY. BY TUESDAY THE TROF BEGINS TO SHOW SIGNS OF SPLITTING AS IT MOVES INTO THE PLAINS. NORTHERN PORTION KEEPS COLDER AIRMASS OVER EASTERN MONTANA ON TUESDAY WHILE SOUTHERN PORTION BEGINS TO CUT OFF OVER THE SOUTHERN PLAINS. BY WEDNESDAY A DRY AND WARM WEST TO SOUTHWEST UPPER FLOW RETURNS TO REGION ALTHOUGH MODELS DIFFER ON HOW WARM AND HOW DRY. KEPT TEMPERATURES ABOVE NORMAL BUT NOT DRASTICALLY AND DRIED OUT POPS IN KEEPING WITH RECENT CONDITIONS WITH SOUTHWEST FLOW ALOFT. EBERT && .AVIATION... VFR CONDITIOS THRU THE PERIOD. SCATTERED TO BROKEN LAYERS AROUND 6K FT AGL FRI. SFC TROUGH PASSAGE WEST TO EAST 16-20Z. W WINDS INCREASE TO 20 TO 30 KT POST FRONT. SIMONSEN/MOYER && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 9 AM MDT FRIDAY THROUGH FRIDAY EVENING FOR MTZ120-122-134>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 15, 3:58 AM MDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 358 AM MDT THU MAR 15 2012 MTZ016>027-059>062-161000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 358 AM MDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NEAR RECORD TEMPERATURES WILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FROM 9 AM FRIDAY MORNING THROUGH 9 PM FRIDAY EVENING FOR LOW RELATIVE HUMIDITY IN THE TEENS AND STRONG WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. NEAR RECORD TEMPERATURES WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.